Alert archive / Missouri / Special Weather Statements in 2021

Special Weather Statement, NWS Paducah, KY

June 10, 2021Ripley County, Missouri

NWS Paducah, KY issued this special weather statement at Jun 10, 2021, 7:13 PM CDT for Ripley County, Missouri. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 10, 2021, 7:13 PM CDT (00:13 UTC)
Expired
Jun 10, 2021, 8:00 PM CDT
In force
47 min
Issued by
NWS Paducah, KY

County Ripley County, MO

The radar

The Memphis radar (KNQA), 180 km from the middle of the area, began a volume at 00:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 0.2 hours before the alert went out and 257 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2021-06-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1256 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2021-06-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1256 J/kg
Mixed-layer CIN
-44 J/kg
Mixed-layer LCL
1624 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
113 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.3

Open this sounding in Storm Lab

The text

As transmitted.

228 
WWUS83 KPAH 110013
SPSPAH

Special Weather Statement
National Weather Service Paducah KY
713 PM CDT Thu Jun 10 2021
 
MOZ108-109-110100-
Butler MO-Ripley MO-
713 PM CDT Thu Jun 10 2021

...SIGNIFICANT WEATHER ADVISORY FOR RIPLEY AND SOUTHWESTERN BUTLER
COUNTIES UNTIL 800 PM CDT...

At 712 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Budapest to near Neelyville. Movement was
west at 20 mph.

Pea size hail and winds in excess of 40 mph will be possible with
these storms.

Locations impacted include...
Doniphan, Naylor, Neelyville, Gatewood, Oxly, Handy, Fairdealing and
Briar.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

Persons in campgrounds should consider seeking sturdy shelter until
these storms pass.

&&

LAT...LON 3682 9112 3682 9096 3681 9094 3681 9077
      3650 9045 3650 9112
TIME...MOT...LOC 0012Z 087DEG 28KT 3677 9080 3648 9051 

$$

DRS

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this special weather statement went out at Jun 10, 6:06 PM CDT, 1 hour 7 minutes earlier.

Area forecast discussion, Jun 10, 6:06 PM CDT, 1 hour 7 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
606 PM CDT Thu Jun 10 2021

.SHORT TERM...(Tonight through Saturday night)
Issued at 156 PM CDT Thu Jun 10 2021

A weak upper level shortwave, evident on IR water vapor imagery
is slowly advancing east southeastward across northeast Missouri
and central Illinois this afternoon. This is likely leading to
enhanced large scale ascent - helping to increase coverage of
showers and thunderstorms that are gathered along broad surface
troughing in the Ohio River corridor. The airmass remains
saturated with a blend of satellite/observation based
precipitable water estimates still at 1.6 to 1.8 inches. This is
leading to very efficient rainfall rates, with a quick 0.75 to
1.00" of rain already observed today in slow moving showers. This
is expected to continue through the afternoon. Breaks in the
overcast in the east, and general clearing in the west have
allowed temperatures to warm up sufficiently for about 1000 to
1500 J/kg of MLCAPE which is allowing for stronger convection than
we have seen the last few days.

Localized flooding from slow moving heavy rain will be the main
concern through the evening. The focus of convection will likely
slowly nudge southeastward through the late afternoon, but much of
the area currently being impacted will retain a decent chance of
precip through sunset. Activity will likely wane after sunset,
save perhaps the easternmost part of the area that will remain
ahead of the passing trough axis through midnight or so. Patchy
fog appears a safe bet in the overnight hours and it may be
locally dense.

Friday most of the synoptic scale forcing mechanisms will depart,
but the airmass will remain quite saturated through the lower half
of the column with surface dewpoints remaining in the low 70s.
With afternoon highs moving into the low 90s in most locales it's
not difficult to picture a few residual boundaries or
differential heating zones aiding in popping scattered showers and
thunderstorms in the afternoon, particularly in the east. With
MLCAPEs 1500-2000 J/kg and drier mid level air working in a pulse
severe storm or two can't be ruled out and locally heavy rain will
be likely with any activity.

Saturday upper level and surface ridging begin to muscle their way
into the area, but NAM/GFS/ECMWF continue to show weak ripples in
the flow so at least some rain/thunder chances remain. High temps
will be in the 90 to 93 degree range with heat indices amid low
70s dewpoints flirting with 100 degrees.

.LONG TERM...(Sunday through Thursday)
Issued at 156 PM CDT Thu Jun 10 2021

Long range model output shows mid tropospheric amplification next
week, with ridging centered over the Four Corners region, and a
trough deepening over the east U.S. This will place us in NNW flow
aloft with high pressure settling south and becoming more of an
influence with time.

The only precip targets are Sunday, then again Tuesday. Both the EC
and CMC are persistent with a signal for convection Sunday. However
the chance is rather slight given little support aloft. Dew point
boundary, weak convergence and daytime heating may be enough, but
that's about it. The other chance, only seen in the GFS is Tuesday,
and briefly the CMC Tuesday evening, with a secondary front. The EC
does not show this. At this time, confidence is not high enough to
include in the forecast. Better forcing aloft stays east.
Temperatures will be close to normal through the period.

&&

.AVIATION...
Issued at 605 PM CDT Thu Jun 10 2021

With the 00z Friday WFO PAH TAF issuance, main focus for flight
categories below VFR will shift toward KMVN, KPAH, KEVV, and KOWB.

The main reduction for prolonged MVFR ceilings will be at KOWB,
which will remain poised along and east of the slow moving
middle-upper trough oriented southwest to northeast across the TAF
locations.

The KEVV and KPAH TAF sites will see varied, but brief reductions
of ceilings from VFR to MVFR/IFR associated with short term
convective weather trends through 06z Friday.

KCGI will have the most optimistic forecast for VFR conditions,
as the main trough remains east of them. There will be a short
period of scattered to locally broken low VFR ceilings as the low
level trough axis slowly moves east this evening.

KMVN will be the most problematic for fog generation overnight.
Maybe too high in visibilities, may need to watch for more
prolonged IFR/LIFR visibilities into 12z Friday.

Utilized the 4km NAMNest model guidance as a blueprint for
placement and timing of ceilings and visibilities. It is a little
slower with the movement of the upper level trough and scouring
out low level moisture and was preferred for this forecast
issuance.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
IL...None.
MO...None.
IN...None.
KY...None.
&&

SHORT TERM...JGG
LONG TERM...08
AVIATION...Smith
Hazardous weather outlook, Jun 10, 2:38 PM CDT, 4 hours 35 minutes before
Hazardous Weather Outlook
National Weather Service Paducah KY
238 PM CDT Thu Jun 10 2021

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-111000-
Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton-
White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope-
Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh-
Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves-
Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell-
Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean-
Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter-
Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid-
238 PM CDT Thu Jun 10 2021

This Hazardous Weather Outlook is for portions of southern
Illinois, southwestern Indiana, western Kentucky, and southeastern
Missouri.

.DAY ONE...Today and Tonight

Scattered thunderstorms will continue into the early evening then
diminish. Heavy rainfall could cause isolated instances of flooding.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Isolated to scattered thunderstorms are forecast through Sunday.
Locally heavy rainfall and lightning are the primary hazards.

.SPOTTER INFORMATION STATEMENT...

Skywarn spotter activation is not anticipated.

In the hours before

Special weather statement, Jun 10, 2:00 PM CDT, 5 hours 13 minutes before
Special Weather Statement
National Weather Service Paducah KY
200 PM CDT Thu Jun 10 2021

ILZ077-078-082-083-085>094-INZ081-082-085>088-KYZ001>008-010-011-
013>016-018>020-MOZ086-087-100-110>112-114-102100-
Edwards-Wabash-Hamilton-White-Williamson-Saline-Gallatin-Union-
Johnson-Pope-Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-
Vanderburgh-Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-
McCracken-Graves-Livingston-Marshall-Crittenden-Lyon-Caldwell-
Union KY-Webster-Hopkins-Henderson-Daviess-McLean-Bollinger-
Cape Girardeau-Wayne MO-Stoddard-Scott-Mississippi-New Madrid-
Including the cities of Albion, Mount Carmel, McLeansboro, Carmi,
Herrin, Harrisburg, Shawneetown, Jonesboro, Vienna, Golconda,
Elizabethtown, Cairo, Mound City, Metropolis, Fort Branch,
Petersburg, Poseyville, Evansville, Boonville, Rockport, Hickman,
Clinton, Bardwell, Wickliffe, Paducah, Mayfield, Smithland,
Benton, Marion, Eddyville, Princeton, Morganfield, Dixon,
Madisonville, Henderson, Owensboro, Calhoun, Marble Hill,
Cape Girardeau, Jackson, Piedmont, Bloomfield, Sikeston,
Charleston, and New Madrid
200 PM CDT Thu Jun 10 2021

...LOCALLY HEAVY RAIN THIS AFTERNOON...

At 200 PM, numerous showers and thunderstorms continued from the
Evansville Indiana and Henderson Kentucky area, down along the
Ohio River to near Paducah, west into portions of southeast
Missouri.

Through 400 PM, the showers and storms will persist, move slowly
and drop locally very heavy rain in a short amount of time. For
those traveling, be alert for standing water in low lying, poor
drainage areas. Also, expect rather poor visibility due to the
heavy rain. More heavy rain is expected across Evansville and
Henderson. Some street flooding is possible.
Local storm report, Jun 10, 3:42 PM CDT, 3 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
342 PM CDT THU JUN 10 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0333 PM     HEAVY RAIN       4 S POSEYVILLE          38.11N 87.79W
06/10/2021  M2.19 INCH       POSEY              IN   MESONET

            ONE HOUR RAINFALL TOTAL. MESONET STATION
            CW9171 WADESVILLE.

&&

DWS
Local storm report, Jun 10, 4:11 PM CDT, 3 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
411 PM CDT THU JUN 10 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0410 PM     FLOOD            HENDERSON               37.83N 87.60W
06/10/2021                   HENDERSON          KY   911 CALL CENTER

            A FEW CITY STREETS CLOSED BY FLOODING AROUND
            HENDERSON.

&&

DWS
Special weather statement, Jun 10, 5:32 PM CDT, 1 hour 41 minutes before
Special Weather Statement
National Weather Service Paducah KY
532 PM CDT Thu Jun 10 2021

KYZ006-102300-
Graves KY-
532 PM CDT Thu Jun 10 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL AND NORTHEASTERN GRAVES
COUNTY UNTIL 600 PM CDT...

At 531 PM CDT, Doppler radar was tracking a strong thunderstorm over
Mayfield, moving southeast at 10 mph.

Pea size hail and winds in excess of 40 mph will be possible with
this storm in addition to locally heavy rainfall.

Locations impacted include...
Mayfield.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3665 8865 3678 8868 3691 8851 3673 8848
      3670 8849
TIME...MOT...LOC 2231Z 327DEG 9KT 3677 8864

JGG
Special weather statement, Jun 10, 5:34 PM CDT, 1 hour 39 minutes before
Special Weather Statement
National Weather Service Paducah KY
534 PM CDT Thu Jun 10 2021

MOZ087-111-102315-
Cape Girardeau MO-Scott MO-
534 PM CDT Thu Jun 10 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SCOTT AND SOUTH
CENTRAL CAPE GIRARDEAU COUNTIES UNTIL 615 PM CDT...

At 533 PM CDT, Doppler radar was tracking a strong thunderstorm over
Dutchtown, or near Chaffee, moving south at 10 mph.

Pea size hail, winds in excess of 40 mph, and locally heavy rainfall
will be possible with this storm.

Locations impacted include...
Cape Girardeau, Scott City, Chaffee, Benton, Kelso, Delta and
Dutchtown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3726 8975 3729 8954 3710 8947 3710 8973
TIME...MOT...LOC 2233Z 357DEG 9KT 3724 8965

JGG
Special weather statement, Jun 10, 7:13 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Paducah KY
713 PM CDT Thu Jun 10 2021

MOZ108-109-110100-
Butler MO-Ripley MO-
713 PM CDT Thu Jun 10 2021

...SIGNIFICANT WEATHER ADVISORY FOR RIPLEY AND SOUTHWESTERN BUTLER
COUNTIES UNTIL 800 PM CDT...

At 712 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Budapest to near Neelyville. Movement was
west at 20 mph.

Pea size hail and winds in excess of 40 mph will be possible with
these storms.

Locations impacted include...
Doniphan, Naylor, Neelyville, Gatewood, Oxly, Handy, Fairdealing and
Briar.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

Persons in campgrounds should consider seeking sturdy shelter until
these storms pass.

&&

LAT...LON 3682 9112 3682 9096 3681 9094 3681 9077
      3650 9045 3650 9112
TIME...MOT...LOC 0012Z 087DEG 28KT 3677 9080 3648 9051

DRS

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 6:16 AM CDTDense Fog AdvisoryPAHCrittenden, Daviess, Henderson, Livingston, McLean, Union and 1 more3 hr
Jun 10, 7:58 PM CDTAreal Flood AdvisoryPAHButler, Ripley3 hr
Jun 11, 4:51 PM CDTSpecial Weather StatementPAHScott, Stoddard24 min

Nearby

Special Weather Statements in Missouri, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.